About

Warning for skull-shaped MDMA pills in NSW

Share
High-dose MDMA pills on the NSW drug market could cause hospitalisation or death, a new warning issued this week has said.
Warning MDMA pills in NSW

A warning for a high-dose form of MDMA pills (ecstasy) has been issued in NSW, with concerns about potential overdoses.

The pills are shaped like a skull and have been sold in blue and pink colours.

NSW Health said the pills contain double the amount of MDMA usually found in pills and capsules in NSW.

High-dose MDMA pills

MDMA increases the amount of serotonin in a person’s brain (the naturally-produced chemical involved in mood control).

However, too much serotonin can be life-threatening.

MDMA overdoses can be characterised by seizures, loss of consciousness and difficulty walking or using muscles.

The blue skull pill tested by health officials contained a slightly higher dose of MDMA than the pink one.

Anyone who takes the skull-shaped pills could be at an increased risk of harm, particularly if they consume the drug in a hot setting like a festival.

In particular, NSW Health has warned users against consuming multiple pills or using other stimulants (such as cocaine) at the same time.

It has advised people to seek immediate help or call Triple Zero if they witness the warning signs of an overdose. Those seeking medical help “won’t get into trouble”.

Become smarter in three minutes

Get the daily email that makes reading the news actually enjoyable. Stay informed, for free.

Be the smart friend in your group chat

Join thousands of young Aussies and get our 5 min daily newsletter on what matters in your world.

It’s easy. It’s trustworthy. It’s free.